| Catalog Number |
504608X |
| Medical Device Problem Codes |
Material Frayed (1262); Material Split, Cut or Torn (4008)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/30/2023
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 18186278 presented no issues during the manufacturing process that can be related to the reported event.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
Event or Problem Description
As reported, the tip of an 8f avanti sheath catheter sheath introducer (csi) was split during the puncture because the tip end of the sheath was too soft.The surgeon replaced the issue product with a new one.The new sheath had the same problem too.Then the surgeon replaced it with another one and the third one was used normally.Three sheaths from the same catalog were used in the procedure.The vessel dilator was not snapped into place at the hub.There was no issue snapping the dilator into place.No physical injury was caused to the patient, but it caused distress to the operator.The device was stored and prepped according to the ifu.A contralateral approach was used.The access site was not tortuous and had no calcium.The device was flushed prior to use.The access site was pre dilated.The patient was transferred to the department from the catheterization laboratory with a diagnosis of acute myocardial infarction.Due to critical condition, the aortic balloon catheter was punctured.The aortic balloon counterbore was connected immediately and the procedure was successful.The hospital reported it as an adverse event to the china nmpa directly.The device is being returned for evaluation.
Additional Manufacturer Narrative
As reported, the tip of an 8f avanti sheath catheter sheath introducer (csi) was split during the puncture because the tip end of the sheath was too soft.The surgeon replaced the issue product with a new one.The new sheath had the same problem too.Then the surgeon replaced it with another one and the third one was used normally.Three sheaths from the same catalog were used in the procedure.The vessel dilator was not snapped into place at the hub.There was no issue snapping the dilator into place.No physical injury was caused to the patient, but it caused distress to the operator.The device was stored and prepped according to the ifu.A contralateral approach was used.The access site was not tortuous and had no calcium.The device was flushed prior to use.The access site was pre dilated.The patient was transferred to the department from the catheterization laboratory with a diagnosis of acute myocardial infarction.Due to critical condition, the aortic balloon catheter was punctured.The aortic balloon counterbore was connected immediately and the procedure was successful.The products were not returned for analysis.Two non-cordis devices were returned instead.Both lot numbers for the reported avanti csi devices share the same lot number.A product history record (phr) review of lot 18186278 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.Without the return of the devices or images for analysis, the reported customer event ¿brite tip/distal tip-frayed/split/torn¿ could not be confirmed for either device.Failure to snap the dilator into the hub inhibited a smooth transition during the csi insertion.This likely placed undue stress on the distal tip, which lead to the reported damages.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿insert the vessel dilator through the csi¿s hemostasis valve, snapping it into place at the hub.Thread the csi/dilator assembly over the guidewire, grasping the sheath close to the skin to prevent buckling.Using a rotating motion, advance the assembly through the tissue and into the vessel.¿ based on the information available and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.H3 other text : the devices returned for evaluation were found to be non-cordis devices.